New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

LakeMaryWeightlifter
Regular Member


Date Joined Jul 2007
Total Posts : 20
   Posted 9/3/2007 8:29 AM (GMT -7)   
Im slowly tapering off the Prednisone, like 10mg a week. Now im back down to 20mg (originally started at 40). The acne is terrible it seems the side effects got worse for me when i started to taper. Im only 17 years old so i could be having a regular break out, but this really sucks. :\ Just had to vent a little lol !

Another UC wife
Veteran Member


Date Joined Jun 2007
Total Posts : 2111
   Posted 9/3/2007 12:01 PM (GMT -7)   
Hi There are you sure it is acne? Could it be roseacea possibly? Reason I say this is my husband has had it twice while on prednisone in the past year or so and has it again and he is currently tapering from 40 mg and now at 20 or 17 1/2mgs. It's been leading up to this but we were hoping it would not get worse and held off as long as we could on the anti biotic thing.

I posted yesterday concerning this and haven'g heard any thing from any others who may have had to deal with this off and on. I know anti biotics are not the best thing to use along with UC and UC meds but it is the only thing that will clear it up. Left untreated roseacea had its problems too.

If you can get to a dermatologist for a more positive diagnosis that might be the best and be sure he/she is aware of your condition and what other meds you are currently on. Discuss with your GI also or maybe your GI doctor can prescribe something if comfortable doing so.

60 yr old male~Colitis 1st diagnosed Jan '05-cleared up within a few wks. Flared again in May '06 ... left sided UC now, fully involved and trying to get in remission. Acute inflammation-pancolitis-tenesmus rectal pain-granulation is showing some healing started. Osteopena of spine from prednisone DX 8/07  July 07 good days & bad days 75mg Imuran 40  mg prednisone (tapering 8/07) 12 Asacol, Lidocaine Hydrochloride Jelly 2%,multi vitamin, iron 3X day, DanActive, chewable calcium, Prilosec 20mg, enalapril 10mg, glipizide 5 mg, zocor 20 mg, baby aspirin, (Fentanyl pain patch 50mg 72 hrs  Morphine Sulf 15 mg twice daily)Colocourt enemas at night. Fosamax and mthly B12 shots folic acid 1mg


LakeMaryWeightlifter
Regular Member


Date Joined Jul 2007
Total Posts : 20
   Posted 9/3/2007 12:40 PM (GMT -7)   
Yea my next remicade infusion is september 19, im going to ask my GI doctor why my acne is getting worse as im tapering. Hopefully ill hear something positive :\

ach13
Regular Member


Date Joined Jul 2007
Total Posts : 41
   Posted 9/4/2007 4:10 AM (GMT -7)   
I'm with you on your acne prob. It really breaks out after a prolonged period on pred and it goes on and off but it is affected (IMHO) by sleep or lack thereof. I've been sleeping late for the past few days and acne has popped up all over my face again and its bigger than before. My back is also suffering from acne. Acne doesn't go away even after finishing pred- only after its gone from your system from my experience.
Ulcerative Colitis - Diagnosed: 1997 (2nd yr HS)

As of 09/04/07:
"Rebooting" my gut
Prednisone - 7.5mg in the morning, 2.5mg in the evening (tapering 2.5mg/week) (Went up again after 5 days of D)
AMP Plus - 10 tablets a day (5 in AM, 5 in PM)
Lifetime Acidophilus - 3 capsules/day (Stopped momentarily)
Pentasa - 3x 500mg per day (Stopped momentarily)
5' 3" - 92 lbs
location: Philippines


Another UC wife
Veteran Member


Date Joined Jun 2007
Total Posts : 2111
   Posted 9/4/2007 4:35 AM (GMT -7)   
My husband's problem is preceeded by small little noticeable red fragments of a scattered vein-like look under his cheeks. His nose gets to looking red and somewhat bumpy. Then the acne - almost little blistery type pimples - different from acne as a teenager. That is why his is the roseacea.

Maybe the acne others are referring to is different from his. The darn anti biotic is the only thing that clears it up but definitely the prednisone is the culprit for him. This is his 3rd outbreak as I said. I'm dropping a note off to his dermatologist to see what is the LEAST amount of time to use the anti biotic. I am hopin the 1 pill twice a day for 2 weeks and not have to do the other 2 weeks of 1 pill a day so he can have this out of his system before all the tests at Mayo.

What a PIA!!!

60 yr old male~Colitis 1st diagnosed Jan '05-cleared up within a few wks. Flared again in May '06 ... left sided UC now, fully involved and trying to get in remission. Acute inflammation-pancolitis-tenesmus rectal pain-granulation is showing some healing started. Osteopena of spine from prednisone DX 8/07  July 07 good days & bad days 75mg Imuran 40  mg prednisone (tapering 8/07) 12 Asacol, Lidocaine Hydrochloride Jelly 2%,multi vitamin, iron 3X day, DanActive, chewable calcium, Prilosec 20mg, enalapril 10mg, glipizide 5 mg, zocor 20 mg, baby aspirin, (Fentanyl pain patch 50mg 72 hrs  Morphine Sulf 15 mg twice daily)Colocourt enemas at night. Fosamax and mthly B12 shots folic acid 1mg


Beth75
Veteran Member


Date Joined Jul 2007
Total Posts : 2148
   Posted 9/4/2007 7:25 AM (GMT -7)   
The research I have done is that acne is hereditary, you have a 75% chance of giving it to your children if you have it and you don't even have to have it, it can be in your genes that you pass on. Your pores are simply larger and do not possess the ability to remove the excess dirt and oils as people with smaller pores and their skin better removes the excess dirt and oils. Chocolate, not enough sleep (not washing your face if you are too tired will do it), pizza etc. do not have anything to do w/acne.

Look into Proactive, I have not done it myself but friends have tried it (that did not have the cysts I had) and as long as they followed all the steps and did it religiously their skin was much improved. but if that does not work. If your acne is not a side affect of the predinisone or other drugs you take. Look into Accutane, I took it, my sister took it twice, my husband took it.

I did not take it until I was 28, I always had pimples since I was 12 but at that point started getting cysts more often and had tried almost everything. It was the best thing I ever did for myself, I have had clear skin for almost 4 years now and I am so much more confident and feel better about myself. People that have not had acne do not understand the pain mentally and physically (yes feeling those pimples grow throughout the day for weeks on end or accidentally hitting one w/a phone or something else, can be painful).

The worst side affect for me on accutane was chapped lips (use Aquaphor) and not being able to go in the sun........the sunblock would irritate my skin (only while on accutane).

Just a suggestion to check out Proactive and Accutane.
Beth, 31
 
UC Diagnosed March 2000
Lialda 2.4mg 1xday since 8/24/07 (prev. Asacol 4800mg day)
Calcium and Vitamin D 500 mg 2xday
Simvastatin 20 mg 1xday
Diovan 80mg 1xday (dx: hematuria w/proteinuria): I have normal blood pressure, this is for my kidney - waiting for a dx.
 


Beth75
Veteran Member


Date Joined Jul 2007
Total Posts : 2148
   Posted 9/5/2007 7:00 AM (GMT -7)   
My UC was not affected by Accutane, I was in remission before, during and after. I have mild UC that only affects my rectum. I don't know anything about it affecting UC but definitely check w/all your Doc's.
Beth, 31
 
UC Diagnosed March 2000
Lialda 2.4mg 1xday since 8/24/07 (prev. Asacol 4800mg day)
Calcium and Vitamin D 500 mg 2xday
Simvastatin 20 mg 1xday
Diovan 80mg 1xday (dx: hematuria w/proteinuria): I have normal blood pressure, this is for my kidney - waiting for a dx.
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 12, 2017 5:09 PM (GMT -7)
There are a total of 2,904,572 posts in 318,769 threads.
View Active Threads


Who's Online
This forum has 158155 registered members. Please welcome our newest member, Wyatt40.
345 Guest(s), 14 Registered Member(s) are currently online.  Details
goshawk, Alcie, skeye, Carolyn2018, Break60, DianeB, paniccu, spikel, rafaeltoral, Laugh and live, magoo2, Dreamerboy, momem3, iPoop